Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 1
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Danon, Gabi 2008. Definiteness spreading in the Hebrew construct state. Lingua, Vol. 118, Issue. 7, p. 872.


Symptomatic imperfections David Adger, Core syntax: a Minimalist approach. Oxford: Oxford University Press, 2003. Pp. xiii+424. Andrew Radford, Minimalist syntax: exploring the structure of English. Cambridge: Cambridge University Press, 2004. Pp. xiii+512.

  • ASH ASUDEH (a1) and IDA TOIVONEN (a1)
  • DOI:
  • Published online: 01 June 2006

Minimalist syntax and Core syntax are reasonably good textbooks. They should be very helpful indeed in teaching a syntax course on current Principles and Parameters theory (P&P; Chomsky 1981) that focuses on the Minimalist Program (MP; Chomsky 1995, 2000, 2001, 2004, 2005). The books present a range of syntactic phenomena, which are for the most part discussed lucidly and illustrated by considerable relevant data. Nevertheless, the books are not pedagogically faultless and the pedagogical faults are often due to underlying theoretical problems.

Corresponding author
Institute of Cognitive Science & School of Linguistics and Applied Language Studies, 2201 Dunton Tower, Carleton University, Ottawa, Ontario K1S 5B6, Canada. E-mail:,
Hide All
We would like to thank David Adger, Bob Borsley, Andrew Carstairs-McCarthy, Paul Kiparsky, Jason Merchant, Diane Nelson, Chris Potts, Andrew Radford, Charles Reiss, Peter Sells, and Gary Tso for their comments and suggestions. Thank you also to the people at JL: two anonymous referees, Ewa Jaworska, Maggie Tallerman and Bob Borsley, once more, in his editorial capacity. All remaining imperfections are our own.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Journal of Linguistics
  • ISSN: 0022-2267
  • EISSN: 1469-7742
  • URL: /core/journals/journal-of-linguistics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *